Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS St. Louis, MO

August 13, 2005Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 3:59 PM CDT for Saint Charles County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2005, 3:59 PM CDT (20:59 UTC)
Expired
Aug 13, 2005, 4:45 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:05 PM CDTHAIL 0.75O'Fallon, MO
Aug 13, 4:25 PM CDTTSTM WND DMGSt. Charles, MOSEVERAL LARGE LIMBS AND A TREES DOWN FROM COTTLEVILLE THROUGH ST. PETERS INTO CITY OF ST. CHARLES MO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:35 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132059
SVRLSX
MOC183-132145-
/O.NEW.KLSX.SV.W.0201.050813T2059Z-050813T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 445 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HARVESTER...OR
  ABOUT NEAR ST. PETERS...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. CHARLES
  ORCHARD FARMS
  PORTAGE DES SIOUX

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3887 9025 3889 9033 3883 9037 3883 9045
      3869 9056 3870 9065 3877 9074 3887 9064
      3887 9054 3896 9046 3896 9040 3890 9023

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 132118
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT SAT AUG 13 2005

MOC099-132127-
/O.EXP.KLSX.SV.W.0199.000000T0000Z-050813T2115Z/
JEFFERSON MO-
417 PM CDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3850 9055 3824 9049 3827 9037 3841 9037
      3850 9042

$$
BYRD
000 
WWUS53 KLSX 132145
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SAT AUG 13 2005

MOC183-132152-
/O.EXP.KLSX.SV.W.0201.000000T0000Z-050813T2145Z/
ST. CHARLES MO-
442 PM CDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES
COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3887 9025 3889 9033 3883 9037 3883 9045
      3869 9056 3870 9065 3877 9074 3887 9064
      3887 9054 3896 9046 3896 9040 3890 9023

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 13, 3:23 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT AUG 13 2005

.DISCUSSION...
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT SAT AUG 13 2005

.DISCUSSION...
MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND
THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS
WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW
INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E
ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR
TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S.
DURG XTNDD PD.

SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS
WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W
CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN
TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN
AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST
GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM
FOR QPF.

TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN
CLDNS AND SAGGING FNT.

WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT
BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        70  82  68  83 /  90  60  50  50
QUINCY          64  79  63  81 /  80  50  40  40
COLUMBIA        67  80  64  81 /  90  60  60  40
JEFFERSON CITY  67  81  65  81 /  90  60  60  50
SALEM           71  83  67  81 /  60  60  50  50
FARMINGTON      71  83  66  82 /  70  50  50  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Aug 13, 1:35 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CDT SAT AUG 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
135 PM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE
70...WITH COVERAGE IN A MORE SCATTERED NATURE TO THE SOUTH...AS A
COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS
INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE
STRONGER STORMS MAY APPROACH SEVERE LIMITS LATE THIS AFTERNOON AND EARLY
THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE.

DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS
OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST...
THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS
ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS
IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER
SERVICE.

TES

In the hours before

Local storm report, Aug 13, 3:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     ST. CLAIR               38.35N 90.98W
08/13/2005  60 MPH           FRANKLIN           MO   TRAINED SPOTTER

0320 PM     TSTM WND DMG     2 S UNION               38.42N 91.01W
08/13/2005                   FRANKLIN           MO   DEPT OF HIGHWAYS

            TREES BLOCKING HIGHWAY 47 BETWEEN UNION AND ST
            CLAIR...REPORTED BY STATE HIGHWAY PATROL

&&

TES
Local storm report, Aug 13, 3:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ST. CLAIR               38.35N 90.98W
08/13/2005                   FRANKLIN           MO   TRAINED SPOTTER

            4 TO 7 INCH TREE LIMBS DOWNED

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:19 PM CDTSevere Thunderstorm WarningLSXFranklin30 min
Aug 13, 3:27 PM CDTSevere Thunderstorm WarningLSXJefferson51 min
Aug 13, 3:53 PM CDTSevere Thunderstorm WarningLSXSaint Louis52 min
Aug 13, 4:06 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike41 min
Aug 13, 4:13 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis47 min
Aug 13, 4:14 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone56 min
Aug 13, 4:31 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage41 min
Aug 13, 4:46 PM CDTSevere Thunderstorm WarningLSXMonroe46 min
Aug 13, 4:59 PM CDTSevere Thunderstorm WarningLSXPike, Ralls50 min
Aug 13, 5:03 PM CDTSevere Thunderstorm WarningLSXGasconade44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.